Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Boston/Norton, MA

July 29, 2013Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 12:45 PM EDT for Norfolk County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2013, 12:45 PM EDT (16:45 UTC)
Expired
Jul 29, 2013, 1:30 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Norfolk County, MA

The radar

The Boston radar (KBOX), 21 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 4.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS51 KBOX 291645
SVRBOX
MAC021-291730-
/O.NEW.KBOX.SV.W.0065.130729T1645Z-130729T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1245 PM EDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 130 PM EDT

* AT 1244 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WRENTHAM AND  
  FRANKLIN...AND WAS MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...WALPOLE...SHARON...FOXBOROUGH...MEDFIELD...NORFOLK AND
  WRENTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 4204 7136 4208 7140 4217 7129 4210 7120
TIME...MOT...LOC 1644Z 236DEG 15KT 4208 7134 
$$

JWD
2 follow-up statements
515 
WWUS51 KBOX 291658
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EDT MON JUL 29 2013

MAC021-291730-
/O.CON.KBOX.SV.W.0065.000000T0000Z-130729T1730Z/
NORFOLK MA-
1258 PM EDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL NORFOLK COUNTY...

AT 1257 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED OVER NORFOLK...AND WAS MOVING 
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
WALPOLE...SHARON...FOXBOROUGH...MEDFIELD...AND NORFOLK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 4208 7132 4210 7134 4217 7129 4210 7120
TIME...MOT...LOC 1657Z 236DEG 15KT 4211 7128 

$$

JWD
995 
WWUS51 KBOX 291707
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT MON JUL 29 2013

MAC021-291716-
/O.CAN.KBOX.SV.W.0065.000000T0000Z-130729T1730Z/
NORFOLK MA-
107 PM EDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORFOLK COUNTY IS
CANCELLED...
                
THE STORM NEAR NORFOLK WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

HOWEVER...HEAVY RAIN WILL PRODUCE MINOR STREET FLOODING ACROSS THE 
SOUTHERN SUBURBS OF BOSTON...WHERE A FLOOD ADVISORY IS IN EFFECT 
UNTIL 3 PM.

&&

LAT...LON 4208 7132 4210 7134 4217 7129 4210 7120
TIME...MOT...LOC 1705Z 236DEG 15KT 4213 7124 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:21 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 29, 10:21 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1021 AM EDT MON JUL 29 2013

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE REGION TODAY...POSSIBLY TRIGGERING
AN ISOLATED SHOWER ESPECIALLY ACROSS EASTERN MASSACHUSETTS AND
RHODE ISLAND. HIGH PRESSURE BUILDS INTO THE NORTHEAST TONIGHT
THROUGH WED...DELIVERING DRY WEATHER TO THE AREA ALONG WITH
COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM
APPROACHES NEW ENGLAND THU AND FRI WITH SHOWERS LIKELY. COOLER AND
MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1015 AM UPDATE...
TOUGH TO PINPOINT EXACT LOCATION OF THE COLD FRONT BUT IT APPEARS
TO EXTEND FROM THE BERKSHIRES TO NYC AREA. SCT SHOWERS ARE
DEVELOPING ACROSS E CT WHERE MLCAPES 500-1000 J/KG. CAPES FORECAST
TO INCREASE TO 1000-1500 J/KG BUT MID LEVEL DRIER AIR IS RACING
EWD WHICH PRESENTS A SMALL WINDOW FOR CONVECTION. ALREADY THIS
DRIER AIR HAS MOVED INTO W CT AND W MA PER LOWER KI VALUES AND IS
EXPECTED TO REACH EASTERN MA SHORTLY AFT 18Z. MAIN THREAT FOR
SHOWERS/TSTMS WILL BE ACROSS E HALF OF SNE 15-18Z...THEN
DIMINISHING. 0-6KM BULK SHEAR IS 40+ KT WHICH IS RATHER ROBUST SO
IF WE CAN GENERATE ENOUGH INSTABILITY IN THE NEXT FEW HOURS
THROUGH EARLY AFTERNOON...POTENTIAL EXISTS FOR AN ISOLATED STRONG
TO SEVERE STORM...BUT CHANCES WILL QUICKLY DIMINISH THEREAFTER AS
THE DRIER AIR MOVES IN.

MAX TEMPS IN THE LOW TO MID 80S...EXCEPT 70S HIGHER TERRAIN AND
ACROSS NE COASTAL MA DUE TO SEABREEZES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
TONIGHT...COLD FRONT MOVES OFFSHORE...WHILE HIGH PRESSURE BUILDS
OVER THE OHIO VALLEY. MOSTLY CLEAR SKIES WITH MIN TEMPS OF 55 TO
65 DEGREES...COOLEST OVER THE FAR INTERIOR.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...

* TEMPS AT OR SLIGHTLY COOLER THAN NORMAL
* SHOWERS LIKELY LATE THU INTO FRI
* NEXT WEEKEND IS TRENDING COOLER BUT MAINLY DRY

SYNOPTIC OVERVIEW...

GOOD MODEL AGREEMENT AMONG THE ECENS AND GEFS ENSEMBLES ON THE
NORTHERN STREAM JET REMAINING AMPLIFIED AND SUPPRESSED ACROSS THE
GREAT LAKES AND NEW ENGLAND THIS PERIOD. THIS WILL RESULT IN A STORM
TRACK ACROSS OR SOUTH OF THE REGION...YIELDING AN ACTIVE WEATHER
PATTERN FOR THE AREA BUT CONFINING ANY SEVERE WEATHER THREAT AND
EXCESSIVE HEAT WELL SOUTH AND SOUTHWEST OF NEW ENGLAND. THIS IS
SUPPORTED BY LATEST TELECONNECTIONS WITH NAO AND AO REMAINING WEAKLY
NEGATIVE DURING THIS FORECAST PERIOD.

SENSIBLE WEATHER...

TUE...

SIGNIFICANT AIRMASS CHANGE BEHIND MON NIGHT/S COLD FRONT WITH PWATS
DIPPING BELOW 1 INCH AND DEW PTS FALLING INTO THE U40S TO L50S!
REFRESHING WNW WIND TO ACCOMPANY THE COOLER/LESS HUMID AIRMASS TUE.
PGRAD LOOKS ROBUST ENOUGH TO PRECLUDE ANY SEABREEZES.

WED...

RIDGE OF HIGH PRES CREST OVER THE REGION AROUND 12Z...THEN SLIPPING
OFFSHORE. THIS WILL RESULT IN A COOL START BUT TEMPS WILL REBOUND
QUICKLY AS STRONG JULY SUNSHINE COMBINES WITH WEAK WARM AIR
ADVECTION AS RETURN FLOW GETS UNDERWAY. DEW PTS WILL INCH UPWARD
ESPECIALLY ALONG THE SOUTH COAST...BUT STILL ANOTHER GEM OF A DAY
WITH PLENTY OF SUNSHINE AND COMFORTABLE TEMPS AND HUMIDITY.

THU/FRI...

NEXT SHORT WAVE AND ATTENDING FRONTAL BOUNDARY APPROACHES THE REGION
LATE THU INTO FRI. FAIRLY AMPLIFIED TROUGH WITH NEGATIVE TILT. ALL
MODELS ESPECIALLY THE ECMWF SUGGEST THIS STRONG FORCING FOR ASCENT
WILL INDUCE A FRONTAL WAVE AND TRACK ALONG OR SOUTH OF NEW ENGLAND.
MORE LIKE A COOL SEASON EVENT THAN A TYPICAL SUMMER FRONTAL SYSTEM.
MODELS ALSO ADVERTISING SOME ELEVATED INSTABILITY ALONG WITH GOOD
MOISTURE ADVECTION AS PWATS CLIMB ABOVE 1.5 INCHES. ALL OF THESE
ATTRIBUTES SUGGEST A RISK FOR ENHANCED QPF. AS FOR TIMING...
SURPRISINGLY AT THIS TIME RANGE ENSEMBLES AND DETERMINISTIC GUID IN
GOOD AGREEMENT WITH HIGHEST PROBABILITY OF RAIN/SHOWERS FROM LATE
THU INTO EARLY FRI. IN FACT 00Z GEFS ENSEMBLES OFFERING LIKELY POPS
DURING THIS TIME PERIOD. TEMPS HERE WILL LIKELY BE ON THE COOL SIDE
GIVEN CLOUD COVER/RAIN AND ESPECIALLY IF SURFACE WAVE TRACKS SOUTH
OF THE REGION.

SAT/SUN...

ECENS AND GEFS ENSEMBLES BOTH HAVE POLAR VORTEX MOVING EQUATORWARD
INTO SOUTH-CENTRAL QUEBEC WITH HEIGHTS OVER NEW ENGLAND DIPPING TO
MINUS 2 STANDARD DEVIATIONS FROM CLIMO! THIS WILL SUPPORT COOLER
TEMPS. DETERMINISTIC RUNS OF THE GFS AND ECMWF ARE EVEN MORE ROBUST.

AS FOR PRECIP...PATTERN SUGGEST DRY WEATHER WITH STORM TRACK
SUPPRESSED SOUTH OF NEW ENGLAND. HOWEVER GIVEN COLD AIR ALOFT CAN/T
RULE OUT ISOLATED DIURNAL SHOWER/TSTM ESPECIALLY HIGHER TERRAIN.

FOR NEXT WEEK ALL MODEL GUID INDICATING POTENTIAL RECORD COOL TEMPS
FOR NEW ENGLAND AS POLAR VORTEX MAY CONTINUE TO DIG SOUTHWARD
THROUGH QUEBEC.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERALL...MODERATE CONFIDENCE BUT LOW CONFIDENCE ON CAPE/ISLANDS.

TODAY...CIGS IMPROVING TO VFR BY 18Z ACROSS E NEW ENG. ISOLD-SCT
SHOWERS/TSTMS POSSIBLE THROUGH EARLY AFTERNOON EASTERN HALF SNE.

TONIGHT...HIGH CONFIDENCE VFR.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. IFR/LIFR CIGS/VSBYS
PERSIST THRU 13Z...THEN CIGS/VSBYS GRADUALLY IMPROVE AFTER 13Z. CIGS
IMPROVE TO VFR BY 18Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. MVFR CIGS/VSBYS SHOULD
DEVELOP FOR A PERIOD OF TIME EARLY THIS MORNING...BECOMING VFR BY
13Z. SCATTERED SHOWERS POSSIBLE THRU 15Z.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUE AND WED...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. SEABREEZES
LIKELY WED.

THU AND FRI...A PERIOD OF MVFR/IFR POSSIBLE ALONG WITH SHOWERS
LIKELY. HIGH CONFIDENCE ON SHOWERS BUT LOWER CONFIDENCE ON EXACT CIG
AND VSBY CATEGORIES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE.

TODAY...COLD FRONT APPROACHES THE WATERS TODAY BUT WINDS ARE
EXPECTED TO BE 15KT OR LESS. SEAS ON THE SOUTHERN OUTER COASTAL
WATERS EXPECTED TO PRIMARILY BE 2 TO 4 FT BUT THERE IS A CHANCE FOR
5 FT SEAS FOR A SHORT TIMEFRAME.

TONIGHT...WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA THRESHOLDS.
COLD FRONT CROSSES THE WATERS WITH WINDS BECOMING NW AROUND 10 KT
AFTER MIDNIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUE AND WED...FINE BOATING WEATHER WITH HIGH PRES IN CONTROL OF THE
NORTHEAST. TRANQUIL SEAS GIVEN LIGHT WINDS AND SMALL SWELLS. GOOD
VSBY AS WELL.

THU AND FRI...STRONG FRONTAL SYSTEM AND SURFACE WAVE LIKELY WITH LOW
TRACKING ALONG OR NEAR SOUTHERN NEW ENGLAND COAST. SHOWERS AND FOG
WILL YIELD POOR VSBY. LOW CONFIDENCE ON WIND FORECAST GIVEN
UNCERTAINTY ON EXACT TRACK AND INTENSITY OF LOW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/NMB
NEAR TERM...KJC/NOCERA/NMB
SHORT TERM...NMB
LONG TERM...NOCERA
AVIATION...NOCERA/NMB
MARINE...NOCERA/NMB
Hazardous weather outlook, Jul 29, 3:55 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 AM EDT MON JUL 29 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 AM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-270>273-300800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO
60 NM OFFSHORE-
OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE-
OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM
OFFSHORE-
OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM
OFFSHORE-
355 AM EDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 29, 12:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT MON JUL 29 2013

MAZ013-016-RIZ001-002-291645-
EASTERN NORFOLK MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
1200 PM EDT MON JUL 29 2013

...THUNDERSTORMS WITH TORRENTIAL RAINFALL FORMING IN NORTHWEST RHODE
ISLAND AND NEARBY EASTERN MASSACHUSETTS...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS ALONG FROM NEAR MEDWAY TO NEAR
FOSTER...WHICH WAS MOVING NORTHEAST AT 20 MPH.

RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL PRODUCE MINOR FLOODING
AS THESE STORMS HEAD INTO THE NORTHERN SUBURBS OF PROVIDENCE...AND
SOUTHWEST SUBURBS OF BOSTON THROUGH 1 PM.

THOSE OUTDOORS SHOULD GET INSIDE WHEN THESE STORMS APPROACH. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...FRANKLIN...BLACKSTONE...NORTH SMITHFIELD...WRENTHAM...
NORWOOD...PLAINVILLE...SMITHFIELD...CUMBERLAND...LINCOLN...WALPOLE
AND NORFOLK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4178 7176 4215 7137 4225 7106 4200 7132
      4198 7138 4194 7138 4182 7151
TIME...MOT...LOC 1553Z 240DEG 18KT 4212 7138 4182 7171

JWD
Special weather statement, Jul 29, 12:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT MON JUL 29 2013

MAZ013-016-017-291715-
NORTHERN BRISTOL MA-EASTERN NORFOLK MA-WESTERN NORFOLK MA-
1235 PM EDT MON JUL 29 2013

...STRONG THUNDERSTORMS SOUTHWEST OF BOSTON...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
NORWOOD TO NEAR CUMBERLAND RHODE ISLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR...
AND POSSIBLY WIND GUSTS UP TO 40 MPH...AS THEY MOVE ACROSS THE
SOUTHERN SUBURBS OF BOSTON THROUGH 130 PM.

LOCATIONS IMPACTED INCLUDE...
NORTH ATTLEBOROUGH...WRENTHAM...NORWOOD...MILTON...PLAINVILLE...
MANSFIELD...CANTON...SHARON...WALPOLE AND FOXBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR MINOR STREET AND HIGHWAY FLOODING...AS WELL AS POOR
VISIBILITY. THIS INCLUDES THE STRETCH OF INTERSTATE 95 BETWEEN
MANSFIELD AND ROUTE 128.

THOSE OUTDOORS SHOULD GET INSIDE OR IN A VEHICLE WHEN THE STORMS
APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4197 7126 4196 7138 4202 7138 4202 7141
      4226 7115 4223 7113 4225 7111 4226 7111
      4226 7097
TIME...MOT...LOC 1630Z 230DEG 20KT 4222 7117 4196 7147

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:00 PM EDTSpecial Weather StatementBOXNorfolk45 min
Jul 29, 12:35 PM EDTSpecial Weather StatementBOXNorfolk40 min
Jul 29, 1:06 PM EDTAreal Flood AdvisoryBOXNorfolk, Suffolk114 min
Jul 29, 1:32 PM EDTSpecial Weather StatementBOXSuffolk43 min
Jul 29, 1:38 PM EDTSpecial Marine WarningBOX52 min
Jul 29, 3:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Jul 29, 3:24 PM EDTSpecial Weather StatementBOXWorcester36 min
Jul 29, 3:36 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Jul 29, 4:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk48 min
Jul 29, 4:26 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk49 min
Jul 29, 4:29 PM EDTSpecial Weather StatementBOXMiddlesex46 min
Jul 29, 4:32 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex43 min
Jul 29, 4:58 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk47 min
Jul 29, 4:59 PM EDTSpecial Marine WarningBOX46 min
Jul 29, 5:13 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex47 min
Jul 29, 6:41 PM EDTSpecial Weather StatementBOXMiddlesex49 min
Jul 29, 7:04 PM EDTSpecial Weather StatementBOXMiddlesex41 min
Jul 29, 7:18 PM EDTSpecial Marine WarningBOX57 min
Jul 29, 7:26 PM EDTSpecial Weather StatementBOXSuffolk49 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.